Ask a Gynecologist and Get Answers to Your Ob-Gyn Questions ASAP
this is common in menopausal women.
it happens as the vulva and vaginal tissue atrophy (shrink), become less elastic and dry
the reason it happens is the lack of estrogen.
the best treatment is vaginal estrogen replacement to help make the vaginal tissue more robust.
an alternative to that (non-hormonal) is an OTC product called replens
Replens is marketed as a vaginal moisturizer, but studies have shown improvement in the vaginal mucosa similar to estrogen..just not as profound.
As for the discharge...this too is likely caused by the lack of estrogen...and it might require a short course of antibiotics to make it go away such as Flagyl or clindamycin.
So...I'd recommend an exam to have the discharge evaluated and antibiotics prescribed.
you can take that opportunity to discuss vaginal estrogen.
What can I do to heal these now?
you can use simple neosporin on the areas you can see
refrain from intercourse until you are healed.
the estrogen would help minimize this from happening again.
what about the excoriations, how do I heal them?
that's what I'm talking about.
on the areas you see the excoriations you can use simple neosporin.
keep the area clean and dry..
and they will heal just fine.
just refrain from intercourse until you are healed up.
what about the excoriations? how do I heal them?
are you able to see my answers above?
on the excoriated areas you can see..you can use simple neosporin.
keep the area clean and dry...and they will heal just fine.
just refrain from intercourse until you're healed up.
you're very welcome.
if you have other questions please come back and ask.
and...please take the time to rate my service as good/excellent.